Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Midland/Odessa, TX

April 9, 2012Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 9, 2012, 7:12 PM MDT for Eddy County, New Mexico; Culberson County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2012, 7:12 PM MDT (01:12 UTC)
Expired
Apr 9, 2012, 8:15 PM MDT
In force
63 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 186 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 4:32 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
3016 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS54 KMAF 100112
SVRMAF
NMC015-TXC109-100215-
/O.NEW.KMAF.SV.W.0054.120410T0112Z-120410T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
812 PM CDT MON APR 9 2012

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
  NORTHERN CULBERSON COUNTY IN SOUTHWEST TEXAS...

* UNTIL 915 PM CDT/815 PM MDT/

* AT 709 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES NORTHWEST OF PINE SPRINGS...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  PINE SPRINGS...
  GUADALUPE PASS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING/MIDNIGHT MDT TUESDAY MORNING/ FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3200 10484 3219 10485 3211 10427 3155 10424
      3155 10491 3200 10491
TIME...MOT...LOC 0112Z 302DEG 19KT 3195 10485

$$
2 follow-up statements
533 
WWUS54 KMAF 100142
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
842 PM CDT MON APR 9 2012

NMC015-TXC109-100215-
/O.CON.KMAF.SV.W.0054.000000T0000Z-120410T0215Z/
EDDY NM-CULBERSON TX-
842 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM
CDT/815 PM MDT/ FOR NORTHERN CULBERSON AND SOUTHWESTERN EDDY
COUNTIES...

AT 739 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES EAST OF PINE SPRINGS...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...NORTH
CENTRAL CULBERSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING/MIDNIGHT MDT TUESDAY MORNING/ FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3200 10484 3219 10485 3211 10427 3155 10424
      3155 10491 3200 10491
TIME...MOT...LOC 0142Z 302DEG 19KT 3187 10469

$$
250 
WWUS54 KMAF 100208
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
908 PM CDT MON APR 9 2012

NMC015-TXC109-100218-
/O.EXP.KMAF.SV.W.0054.000000T0000Z-120410T0215Z/
EDDY NM-CULBERSON TX-
908 PM CDT MON APR 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CULBERSON AND
SOUTHWESTERN EDDY COUNTIES WILL EXPIRE AT 915 PM CDT/815 PM MDT/...

AT 908 PM CDT/808 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM
WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING/MIDNIGHT MDT TUESDAY MORNING/ FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3200 10484 3219 10485 3211 10427 3155 10424
      3155 10491 3200 10491
TIME...MOT...LOC 0208Z 302DEG 19KT 3180 10455

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:40 PM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 9, 4:40 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 PM CDT MON APR 9 2012

.UPDATE...
SEVERE THUNDERSTORM WATCH NUMBER 153 IN EFFECT FOR MUCH OF WEST
TEXAS AND SOUTHEAST NEW MEXICO UNTIL 1 AM CDT /MIDNIGHT MDT/.

&&

.EARLIER DISCUSSION...
SHORT TERM FORECAST CONCERNS WILL INCLUDE THUNDERSTORM DEVELOPMENT
ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND
EVENING. THE LATEST RADAR DATA SHOWS CONVECTION ALREADY UNDERWAY
ACROSS THE TRANS PECOS REGION...WITH A FEW SHOWERS EVEN MOVING INTO
THE PERMIAN BASIN. THE TRANS PECOS REGION WILL REMAIN FAVORED FOR
STORM DEVELOPMENT THIS AFTERNOON AND EVENING GIVEN STEEP MID-LEVEL
LAPSE RATES...DAYTIME HEATING AND WEAK UPSLOPE FLOW. THE HIGHER
RESOLUTION MODELS...INCLUDING THE ARW AND NMM CONCENTRATE
PRECIPITATION DEVELOPMENT OVER THE DAVIS AND GLASS MOUNTAINS...WITH
ANOTHER CLUSTER OF STORMS OVER THE SOUTHEAST NEW MEXICO PLAINS.
GIVEN CURRENT TRENDS AND MODEL PERFORMANCE YESTERDAY... WE HAVE
INCREASED RAIN CHANCES ACROSS THE ABOVE MENTIONED AREAS. A FEW
STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN CONCERN. LATER THIS EVENING... AN ORGANIZED AREA OF
PRECIPITATION MAY CLIP THE NORTHERN PERMIAN BASIN AND WESTERN LOW
ROLLING PLAINS AS CONVECTION DEVELOPS OVER EASTERN NEW MEXICO...
THEN FORMS A POSSIBLE MCS LATE THIS EVENING. THE NAM12 SUGGESTS A
LOW-LEVEL JET OF 30-40KTS... WHICH WOULD SUSTAIN ANY CONVECTION AS
IT MOVES ACROSS THE REGION. IF AN MCS MANAGES TO DEVELOP... DAMAGING
WINDS AND LARGE HAIL WILL BE POSSIBLE. GIVEN THE AMOUNT OF
MOISTURE... LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN FOR ALL
AREAS THROUGH TONIGHT.

CONVECTION ALSO REMAINS POSSIBLE ON TUESDAY...AND THE TRANS PECOS
MOUNTAINS APPEAR TO STAND A BETTER SHOT AT ADDITIONAL RAINFALL
THAN THE SURROUNDING PLAINS. CAN/T COMPLETELY RULE OUT ADDITIONAL
MCS DEVELOPMENT TO OUR NORTH DURING THE LATE EVENING AND OVERNIGHT
HOURS...BUT THE SIGNAL FOR THIS IS CURRENTLY PRETTY WEAK. FOR
NOW... WE WILL CONTINUE TO MENTION CHANCE POPS ACROSS NORTHERN LEA
COUNTY...THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS. AGAIN...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...
WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERNS.

THE LATEST MODEL DATA CONTINUES TO INDICATE THE FLOW ALOFT WILL
BECOME SOUTHWESTERLY AND INCREASE ON WEDNESDAY. THERE IS CURRENTLY
VERY GOOD AGREEMENT THAT THUNDERSTORMS WILL FIRE ALONG THE DRYLINE
DURING THE AFTERNOON HOURS ON WEDNESDAY. STEEP LAPSE RATES ALONG
WITH WESTERLY BULK SHEAR VECTORS AVERAGING AROUND 40KTS SUGGEST
SUPERCELL DEVELOPMENT REMAINS POSSIBLE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN CONCERNS WITH ANY THUNDERSTORMS.

SOUTHWESTERLY FLOW ALOFT REMAINS INTACT ON THURSDAY...WITH THE
DRYLINE MIXING FARTHER EAST INTO THE PLAINS OF WEST TEXAS DURING
THE AFTERNOON HOURS. WE HAVE ADDED A MENTION OF ISOLATED
THUNDERSTORMS ACROSS THE ABOVE MENTIONED AREAS. THE LATEST GFS
EVEN SHOWS POTENTIAL FOR STORMS DEVELOPING ON A RETREATING DRYLINE
THURSDAY EVENING AND THIS BEARS WATCHING. THE FLOW ALOFT CONTINUES
TO INCREASE THROUGH THE REMAINDER OF THE WORK WEEK INTO THE
UPCOMING WEEKEND AS THE MEDIUM RANGE MODELS ALL SUGGEST A LARGE
UPPER TROUGH WILL DEEPEN OVER THE DESERT SOUTHWEST AND NORTHERN
MEXICO. THIS TROUGH IS CURRENTLY ADVERTISED TO TAKE ON A POSITIVE
TILT... WHICH GENERALLY FAVORS LOW-LEVEL MOISTURE PUSHING EAST
INTO WEST CENTRAL TEXAS. THIS TROUGH WILL BE CUT-OFF FROM THE MEAN
FLOW AND THE MODELS TYPICALLY DON/T HANDLE THESE SCENARIOS VERY
WELL. FOR NOW... WE/LL CONTINUE THE CURRENT DRY FORECAST AND AWAIT
A LITTLE BETTER MODEL CONSISTENCY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              63  84  61  82  /  30  20  30  20
CARLSBAD NM                57  89  59  87  /  20  20  30  30
DRYDEN TX                  65  86  64  85  /  30  10  10  20
FORT STOCKTON TX           64  87  63  85  /  30  20  20  30
GUADALUPE PASS TX          59  84  58  82  /  30  30  30  20
HOBBS NM                   58  85  59  82  /  30  30  30  40
MARFA TX                   52  81  50  79  /  40  30  30  20
MIDLAND INTL AIRPORT TX    63  85  61  82  /  30  20  30  30
ODESSA TX                  64  84  62  82  /  30  20  40  30
WINK TX                    63  92  63  89  /  30  20  30  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44/06
Hazardous weather outlook, Apr 9, 12:54 PM MDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CDT MON APR 9 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
154 PM CDT MON APR 9 2012 /1254 PM MDT MON APR 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHEAST NEW MEXICO AND
WEST TEXAS THIS AFTERNOON AND TONIGHT.  ANY STORMS THAT DO DEVELOP
WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY
WINDS TO 50 MPH...AND BRIEF HEAVY RAINFALL.  A FEW THUNDERSTORMS
MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN THREATS.  LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY
OVER THE WESTERN MOUNTAINS OF SOUTHEAST NEW MEXICO AND WEST
TEXAS...SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING
PLAINS...AND PERMIAN BASIN.  STORMS COULD LAST WELL INTO THE NIGHT.
SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS.

WEDNESDAY...SCATTERED THUNDERSTORMS WILL BE AGAIN BE POSSIBLE OVER
MUCH OF THE AREA ALONG A DRYLINE...IF NOT RESIDUAL OUTFLOW BOUNDARIES
FROM THE PRIOR DAY/S CONVECTION.  SOME STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

In the hours before

Special weather statement, Apr 9, 4:03 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 PM CDT MON APR 9 2012

NMZ028-092245-
EDDY COUNTY PLAINS-
403 PM MDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN EDDY COUNTY UNTIL 445 PM MDT...

A STRONG THUNDERSTORM WAS LOCATED 18 MILES WEST OF ARTESIA AT 403 PM
MDT...MOVING SOUTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, Apr 9, 4:12 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
512 PM CDT MON APR 9 2012

TXZ074-080-092245-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
512 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTH CENTRAL PRESIDIO AND SOUTH CENTRAL JEFF DAVIS
COUNTIES UNTIL 545 PM CDT...

A THUNDERSTORM WITH NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH WAS
LOCATED 7 MILES SOUTHEAST OF RYAN AT 512 PM CDT...MOVING NORTHEAST
AT 10 MPH.
Special weather statement, Apr 9, 4:32 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
532 PM CDT MON APR 9 2012

TXZ074-075-092300-
PECOS-DAVIS/APACHE MOUNTAINS AREA-
532 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL JEFF DAVIS...NORTH CENTRAL BREWSTER AND WEST
CENTRAL PECOS COUNTIES UNTIL 600 PM CDT...

A THUNDERSTORM WITH DIME SIZE HAIL AND GUSTY WINDS TO 50 MPH WAS
LOCATED 5 MILES NORTHEAST OF HOVEY AT 532 PM CDT...MOVING NORTHEAST
AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

&&
Special weather statement, Apr 9, 6:27 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
627 PM MDT MON APR 9 2012

NMZ034-100100-
SOUTHERN LEA COUNTY-
627 PM MDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING SOUTHEASTERN LEA COUNTY UNTIL 700 PM MDT...

A THUNDERSTORM WITH NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH WAS
LOCATED 13 MILES NORTHWEST OF JAL AT 627 PM MDT...MOVING SOUTHEAST
AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&
Local storm report, Apr 9, 6:28 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
728 PM CDT MON APR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             1 SW SEVEN RIVERS       32.58N 104.43W
04/09/2012  E1.00 INCH       EDDY               NM   TRAINED SPOTTER

            ON HWY 285

0653 PM     HAIL             10 NW CARLSBAD          32.51N 104.36W
04/09/2012  E1.00 INCH       EDDY               NM   TRAINED SPOTTER

            1/2 INCH TO 1 INCH HAIL

0654 PM     HAIL             7 N ORLA                31.93N 103.91W
04/09/2012  E2.50 INCH       LOVING             TX   TRAINED SPOTTER

            TENNIS BALL HAIL AND 50 TO 60 MPH WIND ON STATE ROAD 25

0702 PM     HAIL             17 NW CARLSBAD          32.58N 104.44W
04/09/2012  E1.00 INCH       EDDY               NM   TRAINED SPOTTER

            1/2 INCH TO 1 INCH HAIL,6 MILES WEST OF BRANTLY LAKE

0725 PM     HAIL             6 E ORLA                31.83N 103.81W
04/09/2012  E4.00 INCH       LOVING             TX   TRAINED SPOTTER

            3 TO 4 INCH HAIL AND GUSTS UP TO 70 TO 75 MPH

&&

JAMIE.GUDMESTAD
Local storm report, Apr 9, 6:58 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
758 PM CDT MON APR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HAIL             2 W MENTONE             31.71N 103.63W
04/09/2012  E4.00 INCH       LOVING             TX   TRAINED SPOTTER

            3.5 TO 4 INCH HAIL AND WINDS OF 70-80 MPH

&&

JAMIE.GUDMESTAD

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 6:50 PM MDTSevere Thunderstorm WarningMAFLea55 min
Apr 9, 7:21 PM MDTSevere Thunderstorm WarningMAFLea54 min
Apr 10, 5:14 PM MDTSevere Thunderstorm WarningMAFEddy44 min
Apr 9, 6:04 PM MDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves56 min
Apr 9, 6:39 PM MDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward36 min
Apr 9, 7:02 PM MDTTornado WarningMAFReeves, Ward28 min
Apr 9, 7:13 PM MDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward62 min
Apr 9, 7:28 PM MDTTornado WarningMAFReeves, Ward32 min
Apr 9, 9:58 PM MDTSevere Thunderstorm WarningMAFJeff Davis, Pecos, Reeves62 min
Apr 9, 10:57 PM MDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos, Reeves63 min
Apr 9, 11:11 PM MDTTornado WarningMAFBrewster, Pecos34 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.